I was previously taking Anastrozole but changed due to severe joint pains. Still got the joint pains though and now I am taking Exemastane ( Aromosin) am suffering itchy skin and scalp. My scalp was so bad I thought I'd got nits! It didn't dawn on me for a while that it could be the drug.
I have been using baby shampoo for my hair and try to massage my scalp with the pads of my fingertips rather than scratch and I use Simple soap, shower gel and face cleansers. What a contrast to the teenage years with greasy hair!
At least on the forum, we all understand and empathise with each other; the rest of the world including GPs simply don't understand how this seemingly trivial side effect can make you fed up.
Forgot to say, Boots have on several occasions tried to give me different brands, which I have tried but there's only one which has minimal side effects for me which is Sandoz and I insist I have it, stay strong girls x
I was originally put on Anastrazole and suffered really badly with joint pain, to the pint I was shuffling along as it was so sore. My Oncologist changed me to Letrozole and what a difference. I have been on it for 18months and only occasionally have any pain, changing melds literally changed my life. We are on these drugs for a long time, please don't suffer in silence and ask your Oncologist to change x
The next stage for me is Megace. From what I've read the side effects are very similar to Anastrazole. Arimidex is not an option for me at this stage of the disease. I had 5 years of Tamoxifen, no pills for 5 years, then it came back again. My brand is Accord and have had a different one for a while but there was no relief.
Hi, I've just read through this thread and can't believe there are still so many questions about a treatment that is so widely prescribed!
I have regional recurrence and have been on anastrozole for 2 years now. I also suffer from every side effect - crippling, full body joint pain, anxiety issues, sleep problems, weight gain, digestion problems, extreme fatigue, sweats (again), you name it , I have it and no-one is interested. It was just the same during 5 years on Tamoxifen.
I've been told just to accept it all and get on with things. Hard now that I've had to go part time from my job and yet my quality of life is only fractionally better.
I'd rather do without the pills! Why do we still have this situation?
I feel let down again, not just by my body, but by medicine. So much for all that money that's collected. I want less spent on making people pity me through advertising, and more on making treatments that are effective not only in controlling the disease, but also have fewer side effect.
Am I the only one worried about just how much donated cash is spent this way?
ive been on anastrozole for two and half years now, only just seen on thread that there are different brands.
In the beginning i suffered bad with ankle,feet pains on awaking up and walking ,very stiff this wore off after a while and was much better moving my joints. I also had stiffness in hands felt some times like hot aches like cant move fingers when cold.Also if i had sat for too long watching telly my back ached and wore off when moving around.Now i have hip aches and achey back in a morning,once again this will go when moving around.I am 57 yrs old may be some of it is old age comming on ,never had these problems before cancer.
may be different brands have different effects ? then again why is one brand more expensive than others?
Is there anyone on this thread know of any one past the 5yr tablet stage know if these issues dissappear after finishing tablets?
my body doesnt seem to like the TEVN brand - but maybe if i go back to accord I will find it likes that less to - but a chance am willing to take. I still have several weeks of Tevn to take. Just shows how indiviual we all are, but also how valid this forum is. (incidently - from other posts i found a website re lubs mentioned here, yesyesyes.org & already a non-BC friend of mine has ordered some;, and love the knitted knockers site - also discovered here.
I am using the Accord one at the moment, About to have a new prescription so will check about the brands.
Never thought of having cholestral checks etc from GP. May ask for one.
TEVN is the brand I am on at the moment... ( a mostly white box with a brown circle & inner brown circle with 1mg on it)... For me - my favoured brand is one made by accord - a mostly cream box with the drug name in a pink band along the box. This is the one I am going to attempt to convince the pharmacy to supply me with.
Re cholesterol - my GP did baseline bloods as I started the meds - these were ok - some improvements can be made with exercise & attention to diet. Both of which i continue to work on 🙂
Good luck with finding a brand that hopefully suits you better, I may find when I go back to accord that it isnt as I recall.... will let you know - have another month yet of the TEVN ones... (ugh)
much love from a skin shivering lexilou - but least no achey heavy legs.
hi all , im on anastrozole 7 months ,but 4 months i was on on brand of it and i was fine just joint pain now and then. then they kept changeing the brand every month and i was in bad pain heart felt like it was racing and felt sick. i went to my docs but they say different brands wouldent do that. so if there is anyone out there that could let me know anything on yhis subject id be very greatfull thanks have a nice day all!
Helps but doesn't help if you see what I mean.
Early days I know and BCN just told me to use gentle moisturiser like simple BUT doesn't solve the problem of my itch scalp.
Perhaps I'll research a different shampoo but have use it for some time, perhaps a more gentle one (sigh)
I have been on Anastrozole since the end of September. I want to try and persevere with it as Im assuming that I was given this drug as its the best for my type of cancer/age etc. ( I have a meeting with my BC nurse tommorrow and thats one of my questions)
I have had bad joint pain which is worse in the morning.I also have very dry skin and itchy red patches that come and go. I havent found any body moisturizer that doesnt make it worse. I have been given some base cream from the nurse at the local hospice outpatient where I go for acunpuncture. The cream is not the best for general body moiturising as its quite thick but it is free from additives and I can use it to relieve the dry patches.
Have been looking for something about Anastrozole.
I was diagnosed in November and put on Anastrozole straight away.
I had the burning hot flushes but they were just settling down when I had my Mastectomy (11 days ago)now they are all over the place- hoping they will settle down again
But I have the most itchy scalp since first taking it. Consultant said not heard of it but that dry skin was a side effect. Any one else have this?
I have been on this medication since the summer of last year - initially my legs were so heavy & achey in the mornings & I was very fatigued. Discussed this with my oncologist & she advised persisting, my cancer was very oestrogen receptive. I am pleased to say the effects do seem to be minimising. Fatigue is not listed as a side effect in the drug book (BNF) but is listed on the information sheet given to me. I also saw weight gain was a possible side effect. Being slightly overweight I joined slimming world where a colleague of mine had been having great success & I have to report that after 9lb loss (for me very gradual over the weeks varying between 0.5 - 1.5 lbs per week) I am now at my self declared target weight & the BMI is within normal. I dislike diets - the word itself has me cramming my face - but I found the slimming world plan very workable & the group supportive. They didnt know my diagnosis & sometimes it is good to leave that issue behind. I believe the magazine Bella may have a voucher for membership in it this week - or perhaps that was last week...
Good luck to us all,,,
hi everyone ,as anyone suffered abad acheing near heart as if its racing and feeling sick and head hurting and shaky feeling iv been on anastrozole for nearly 7 months now and i allso have a hiatus hernia. my doc said the heart racing feeling isent due to my hiatus hernis . so im trying to find out if its the anastrozole tablets. iv stoped taking them for two weeks now the pain in my body as gone . but heart racing feeling sick and headaches asent as yet. please ladys get back to me . many thanks .
hello cassieb, iv been on anastrozole since june and iv been having joint pain too and different parts of my body acheing .have you had aword with your surgen see if surgen can adivce you on whats best for you to help that. ?
I've been on anastrozole since April but am not really aware of additional pains in my hands or feet as I was already suffering from arthritis before having cancer (I'm nearly 70). However, when my GP asked whether I was suffering from any side-effects he did ask whether I'd put on weight lately. I admitted that I'd put on half a stone in the last six months - he just made a note and nodded. I didn't take it further as my consultation was about something else and you know how strict doctors are at keeping to their schedule.